MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO POWER DRIVER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO POWER DRIVER; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN915667
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported issue: although the led control lamp lights up green, the needle could not be drilled into the bone.The green led went out.Status red flashing led did not appear.
 
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
(b)(4).Ez-io driver 9058 was returned for evaluation.Upon receipt, the driver was visually inspected.When the trigger was pulled the driver was operable and a blinking red led light was displaying.The driver was then subjected to simulated sawbone insertions per driver ifu.The driver experienced a complete stall during the first attempt in the medium sawbone testing at 2.97 seconds.The complaint has been confirmed.The driver was opened to test and record operating characteristics.Battery voltage measured at 18.16 dc volts without being activated.The measured voltage is slightly lower than the nominal specification of 18.2v for the battery pack upon release.This is expected after device use.The eeprom was parsed, and the results reveal the charge count was (b)(4) and the cycle count was (b)(4).The recorded charge count supports a depleted battery as the charge count exceeded the maximum depletion value of (b)(4) per ver0190 accel biotech firmware verification test report.The cycle count of (b)(4) (trigger activations) is significant as it substantiates driver usage with considerations to bone density, average insertion time, storage, and frequency of testing.The led was further examined per the customer report.The led was properly functioning as it illuminated a blinking red led status once the trigger was engaged.A copy of the manufacturing device history record file was reviewed.No recorded results of manufacturing issues or anomalies were reported.The driver was found to be used beyond its shelf life.In-service ci-0000343 has been requested.No other corrective/preventative actions will be assigned.The complaint is confirmed since the device was unable to pass functional testing.However, a review of the device history record found that the driver is greater than 10 years old.The ifu states, "the d river and its battery have a shelf life of 10 years." it is not recommended that a driver be used passed its shelf life.Based on the available information, it is likely that using the driver beyond its shelf life resulted in this complaint event.In-service ci-0000343 has been requested.No other corrective/preventative actions will be assigned as user error likely either caused or contributed to the reported issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
EZ-IO POWER DRIVER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16448496
Report Number3011137372-2023-00020
Device Sequence Number5875395
Product Code FMI
UDI-Device Identifier10816000013813
UDI-Public10816000013813
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915667
Device Catalogue Number9058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown